MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC UNIVERSAL DRILL GUIDE; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC UNIVERSAL DRILL GUIDE; INSTRUMENT, STEREOTAXIC
Model Number 960-521
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information provided as no patient was involved in this concern.Looking down the barrel of the returned drill guide, there appeared to be lines of galling causing fit issues with the mating cannulated trocar.The reported failure has been confirmed.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used outside of a procedure.There was no patient present.It was reported that an issue was found with the universal drill guide udg outside of surgery.It was reported that it was difficult to insert the cannulas into the opening.

Brand Name
UNIVERSAL DRILL GUIDE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8193165
Report Number1723170-2018-06424
Device Sequence Number13772881
Product Code HAW
UDI-Device Identifier00673978089904
UDI-Public00673978089904
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number960-521
Device Catalogue Number960-521
Device Lot Number140722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2017
Initial Report FDA Received Date12/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1